CSN Login
Members Online: 3

You are here

Side Effects of Radiation

JHughes
Posts: 1
Joined: Mar 2005

My last radiation was March 16, 2005. It has been 40 days since then, and I still have a couple of white blisters and redness in my vaginal area which itches sometimes and burns when I urinate. My radiation doctor said that they had found that silver sulfadiazine cream usually worked the best. It worked okay for me in the beginning, but then I developed an allergy to it. The only other thing he prescribed was epifoam which burned just like all the different non-prescription creams, etc., that I've tried. I wondered if anyone has had a similiar experience and what worked for you. Thanks!

AuthorUnknown
Posts: 1560
Joined: May 2006

Hello,

You may want to consider contacting the American Cancer Society's National Cancer Information Center. Cancer Information Specialists may be able to assist you with resources to help with your questions. They can be reached 24 hours a day at 1-800-227-2345 or by clicking on the "Contact ACS" link at the top of the page.

Take care and be well,

Dana
CSN Dana

cabinlady
Posts: 3
Joined: Apr 2004

I ended my treatment Aug 26 and just got relief in March when I changed gynecologists. My advice is to find yourself a really good one you feel comfortable talking to. I tried the sulfadiazine cream about 4 months after ending treatment and it helped but also promoted an external yeast infection that cleared up when I applied a monistat cream I had left over from an over the counter treatment for an old yeast infection. At your stage I was using Desitin a lot and an antibiotic salve my gyne prescribed. There is also a lidocaine gel in various strengths available by prescription that may help your burning urine problem. I only discovered it recently and often wondered if it would have helped me back when I really needed something at your stage. A nurse has told me it can be irritating, but it may be worth a try. Some others I talk to online have suggested lomotril--it's an over the counter anti fungal. It did nothing for me. What did help me in the end was estrogen cream. The lack of estrogen had thrown my vaginal ph way off thus promoting all and any kind of infections which caused itching, redness, etc..... you know. I also find I have to be real careful still to keep dry and promply treat any little irritation so it doesn't get worse...chafing was a big enemy. Air is good.
Good luck and find a good gyne.

cancernomore
Posts: 3
Joined: May 2005

My doctor told me to get calmoseptine. It is a moisture barrier with healing compounds. It is pretty good. I also used lavender oil for my burn wounds. It seemed to help, though nothing is 100%

mary05
Posts: 1
Joined: May 2005

I too just finished my radiation March 17, 2005. I found Vagisil anti-itch creme worked well. Other than that, my gyn has me on Premarin, an estrogen cream for a hysterectomy I had in 2001.
I alternated between the two and had good luck. I would be glad to keep in touch with you to compare progress. I still have much diarrea and control it with Lomotil one pill a day. I tried to return to my factory job but the exercise was too much. I go to a gym and work out on a stationary bike which helps with my hip pain. I have found healing is slow and comes in baby steps. Also, I had a bad reaction to the chemo which landed me in the hospital for 5 days. I struggle with having low stamina and the bike is helping me get my wind back. I am a 49 yr old female and my cancer had not spread to any other organs. I go back in July for a Cat Scan. I wish you much luck! Mary

Subscribe to Comments for "Side Effects of Radiation"